Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Infimum Principle


Authors: Wladyslaw Kulpa and Andrzej Szymanski
Journal: Proc. Amer. Math. Soc. 132 (2004), 203-210
MSC (1991): Primary 52A07, 54H25, 90A56; Secondary 90D06
DOI: https://doi.org/10.1090/S0002-9939-03-06994-6
Published electronically: May 28, 2003
MathSciNet review: 2021263
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We utilize the technique of dual sets to prove a theorem on the attainment of a simultaneous infimum by a compatible family of functions. Corollaries to the theorem include, among others, the von Neumann Minimax Principle and Nash's Equilibrium Theorem.


References [Enhancements On Off] (What's this?)

  • 1. K. Devlin, Mathematician Awarded Nobel Prize, FOCUS 14 (6) (1994), 1, 3.
  • 2. D. Gale, John Nash and the Nobel Prize, FOCUS 15 (2) (1995), 4.
  • 3. D. Gale, The law of supply and demand, Math. Scandinavia 3 (1955), 155-169. MR 17:985f
  • 4. J. Dugundji and A. Granas, Fixed Point Theory, vol. 1, Polish Scientific Publishers, Warszawa 1982. MR 83j:54038
  • 5. W. Kulpa, Convexity and the Brouwer Fixed Point Theorem, Topology Proceedings, 22(1997), 211-235. MR 2000h:54068
  • 6. J. F. Nash, Equilibrium points in $n$-person games, Proc. Nat. Acad. Sci. USA 36 (1950), 48-49. MR 11:192c
  • 7. J. F. Nash, Non-cooperative games, Annals of Math. 54 (1951), 286-295. MR 13:261g
  • 8. H. Nikaido, Convex Structures and Economic Theories, Mathematics in Science and Engineering, vol. 51, Academic Press, 1968. MR 43:2970
  • 9. H. Nikaido, On the classical multilateral exchange problem, Metroeconomics 8 (1956), Fas. 2. MR 18:266a
  • 10. H. Reitberger, Vietoris-Beglesches Abbildungstheorem, Vietoris-Lefschetz-Eilenberg-Mont- gomery-Beglescher Fixpunktsatz und Wirtschaftsnobelpreise, Jahresbericht der Deutschen Mathematicer-Vereinigung 103.3(2001), 67-73. MR 2002m:91016
  • 11. J. von Neumann and O. Morgenstern, Theory of Games and Economic Behavior, John Wiley & Sons, New York, 1964.
  • 12. N. N. Vorob'ev, Game Theory: Lectures for Economists and Systems Scientists, Applications of Mathematics, vol. 7, Springer-Verlag, 1977. MR 56:10752

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 52A07, 54H25, 90A56, 90D06

Retrieve articles in all journals with MSC (1991): 52A07, 54H25, 90A56, 90D06


Additional Information

Wladyslaw Kulpa
Affiliation: Institute of Mathematics, University of Silesia, Bankowa 14, 40-007 Katowice, Poland
Email: kulpa@ux2.math.us.edu.pl

Andrzej Szymanski
Affiliation: Department of Mathematics, Slippery Rock University, Slippery Rock, Pennsylvania 16057
Email: andrzej.szymanski@sru.edu

DOI: https://doi.org/10.1090/S0002-9939-03-06994-6
Keywords: Simplicial space, dual family, fixed point
Received by editor(s): November 14, 2001
Received by editor(s) in revised form: August 14, 2002
Published electronically: May 28, 2003
Communicated by: Alan Dow
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society